Rebound headache

(redirected from Rebound headaches)

Rebound headache

A type of primary headache caused by overuse of pain relievers. It is also known as analgesic abuse headache.
Mentioned in: Tension Headache
References in periodicals archive ?
REBOUND HEADACHES People who use acute pain-relief medicine more than two or three times a week, or more than 10 days out of the month, can set off a cycle called medication-overuse headaches (MOH).
MigraPure's feverfew and ginger gel is non-drowsy, non-habit forming, and not associated with rebound headaches.
The overuse of caffeine containing analgesics causes rebound headaches, he added.
It can create what we call rebound headaches," she said.
Those who regularly take painkillers to get relief from headaches may suffer from rebound headaches and become dependent on pills.
Avoid painkillers more than one day a week as these can cause rebound headaches.
Painkillers are fine occasionally but if you're prone to this sort of headache, it's best not to take them too regularly as this can cause rebound headaches.
Chronic use (particularly daily) of nonsteroidal anti-inflammatory drugs (NSAIDs) or acetaminophen (alone or combined with caffeine) particularly daily, may lead to rebound headaches that are similar to tension-type headaches in character.
Rebound headaches are often seen in patients with recurrent or chronic headaches when over-the-counter analgesics are overused (Gunner & Smith, 2007).
says of a period when only one pain reliever dulled her migraines and then invariably triggered rebound headaches a day or so later.
Frequently, stopping all medications for about two weeks or gradually reducing the dose until you're taking the drug no more than twice a week gets rid of rebound headaches.
But simply popping a painkiller isn't always so simple, particularly when weighing the possible side effects, which include gastrointestinal upset, kidney and liver damage and rebound headaches (head-aches caused by overuse of headache medications).